Archived

This topic is now archived and is closed to further replies.

I'm On Accutane,redness And Flaring Hasnt Stopped Yet.

6 posts in this topic

I'm 19 years old at 6 foot 1. I started getting minimal acne 2 years ago but it was the type to breakout in the winter here and there but it would clear up in the summertime. After a while i had some acne scars that really started to bother me and affect my confidence which i never had a problem with before. So i got a laser treatment 8 months ago. My scars faded a bit but i did break out on my cheek for a month. But of course you need 3-4 treatments for full results so i went back and she did another laser on me but this time i had some active acne and i guess it spread it even more. The post laser for the 2nd treatment was pretty bad. Redness developed on my cheeks but it would fade. After summer was done out of no where i started to break out to the breaking point where i needed to start accutane so i can go back to living a normal life. Im just passed the 3 month point on the drug. I've been on 80mg for the last 2 weeks. Basically all my active acne is gone but its so hard to appreciate it when my face looks like im sunburned 24/7. After the first month on the drug i started to notice the redness. When i talk to my doc she says it happens to some people. The redness will stop a month or two when you're off the medication. When i heard that im just like okay as long as its gunna go away soon i can put through it. I got curious,so i kept searching for people with redness and then i found out there was a skin problem called rosacea. After reading about it and that there was no cure for it,the last few days i've been pretty down about it. I couldnt think of being able to live my whole life happy with that problem. I flare up at the gym right at the start of my workout but then after 15 min it calms down and obviously after showers its not to good either yet sometimes during the day my face is pretty calm. To be honest its more pink then red. If it could be rosacea, would moving to a year around warm climate like Miami help me cover it up with swimming in oceans daily and having no winter that would end up drying up my face? Would laser treatment be good again 6 months post accutane? Is accutane causing it or was it the laser surgery? Please, some educated replies would help me out a lot! Thanks post-365855-0-63508800-1387000489_thumb.post-365855-0-24770500-1387000502_thumb.

post-365855-0-63508800-1387000489_thumb.

post-365855-0-24770500-1387000502_thumb.

Share this post


Link to post
Share on other sites

My face was pretty red for the first 3 months but my skin eventually got used to it. I wouldn't worry about it too much your skin looks pretty good. It really does not look like rosacea at all, to myself at least. Do you use a moisturizer? Also, what laser did you have?

Share this post


Link to post
Share on other sites

Thanks,my skins coming along. But you cant tell due to the redness. Im just thinking i should maybe drop my dose from 80mg to 40 for a maybe a week to calm it down? Im using cetaphil and im actually not sure. I just did it for acne scarring,i never asked the lady what type it was.

Share this post


Link to post
Share on other sites

Hey man, in the same boat here, only I'm about 3 months OFF accutane. Yes it causes redness and flushing. Will it go away just by waiting? Well...that's easier said than done. I really do not know for sure, because I'm still red myself (check my profile gallery, that's about as worse as it gets throughout the day). There are treatments for it, though, once you're 6 months off. I know it's damn hard not to get down about it (struggle with it myself quite a bit), but keep your chin up. Just moisturize and put on your sun screen (sun screen is SUPER important, especially on accutane, I don't care if it's winter!). There are several options, topical and actual treatments (chem peels, IPL, and V-beam) once you're COMPLETELY off accutane for at least 6 months (some derms recommend 12). I was on 80 myself; I assume it's because you're relatively large. I was too. I think those higher doses may be what causes it.

In any event, don't trust docs since, according to your story, it's your doc's (and your) fault that you ended up breaking out so bad. A laser with active acne? And your doc didn't stop you? Again, a money-hungry doc claims another victim. Stop listening to them. Do your own research instead of the "derrrr! tell me wut ta doo, doc! i gotz da acne and da redness!" routine. I've said it before and I'll say it again - they sincerely wouldn't care if you left this earth on your death bed tomorrow, so they CERTAINLY do not give a damn if your face breaks out or if it gets so bad to the point you can't even go outside. Hell, they want it - more money for them, right? The point is, don't trust a derm. YOU figure out what's right for YOURSELF. No one is going to do it for you.

Sorry if I seem a little blunt but this actually hits home since it is my EXACT situation. I stupidly did a laser treatment last year, thinking it would heal redness (doi, fraxel doesn't heal redness), that resulted in a breakout WHICH, you guessed it, resulted in me going on accutane. 9 months and many, many bad days later and here I am, healed of cystic acne but red as a god damn tomato at times, with some annoying pigmented marks to boot even when I'm not red.

Bright side: You don't seem to have any real scarring. Few escape the dreaded boxcars/icepicks post-accutane.

Dreary side: You still got 9 months before you can do anything real to your face to fix it of any ailments like redness/rosacea. I really myself would like to think accutane doesn't cause rosacea, but hey it could. I've actually been thinking that myself, like "oh shit do I have rosacea now?" I'll look it up in a bit and see if it is a side effect; wouldn't be surprised if it was. HOWEVER, I really would like to doubt that it would be a permanent thing that sticks around for the rest of your life. And even if it is, it should be treatable with hyperpigmentation treatments. Just put on your SUNSCREEN and MOISTURIZER every. single. day. Absolutely do not take that lightly, since if the problem is temporary, sun exposure without protection will prolong it. Guaranteed. There's a guy on here that's 4 years down the road off roaccutane (what the weird euros call accutane) and he's still dealing with the issue. He too has not taken sun protection seriously and he too also listened to his moronic doc who does not care about him.

Take care of yourself. Don't be a victim. Do your research. Heal. Hopefully that's a clear enough summary of everything I've said here.

Share this post


Link to post
Share on other sites

Thanks for the comment and ya i dont go a day without having moisturizer and sun screen on. Btw do you think i have a case on suing her given that she gave the laser when it wasnt supposed to be done and ended up causing all this to happen to me. I mean she said hey,you have some active acne. I dont think its the best idea to do the procedure now but its up to you. The doc shouldn't even have given me the choice right? I mean how would i know that it would breakout and make everything 10 times worse.

Share this post


Link to post
Share on other sites

Thanks for the comment and ya i dont go a day without having moisturizer and sun screen on. Btw do you think i have a case on suing her given that she gave the laser when it wasnt supposed to be done and ended up causing all this to happen to me. I mean she said hey,you have some active acne. I dont think its the best idea to do the procedure now but its up to you. The doc shouldn't even have given me the choice right? I mean how would i know that it would breakout and make everything 10 times worse.

Share this post


Link to post
Share on other sites